MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 08/23/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the kugel patch (device 2).An additional supplemental emdr was submitted to represent the kugel patch (device 1).Additional mdrs were submitted to represent the kugel patches (3,4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2007 - patient was diagnosed with left indirect with direct attenuation and right direct inguinal hernia thereby underwent open repair with implant of kugel patch (device 1 and 2) in the left and (device 3 and 4) in the right.Per op notes, ¿a left transverse inguinal incision was made.An indirect hernia sac was identified and noted a loop of sigmoid colon adherent to it was taken down.And the hernia sac was ligated.A kugel patch (device 1 and 2) were placed in the preperitoneal space and secured with suture.A right inguinal incision was made and a direct right inguinal hernia was identified.A kugel patch (device 3 and 4) were placed and secured with suture.¿ on (b)(6) 2011 - patient was diagnosed with bilateral recurrent inguinal hernias thereby underwent laparoscopic repair with implant of synthetic mesh x2.Per op notes, ¿a transverse incision was made.The left recurrent inguinal hernia mesh (device 1 and 2) was dissected from the anterior abdominal wall.A significant adhesion of small bowel to the mesh (device 1 and 2) was noted and this was left intact.A synthetic mesh was placed and secured to cooper¿s ligament.The old mesh (device 1 and 2) was then placed over this synthetic mesh and tacked to the anterior abdominal wall.A right recurrent indirect inguinal hernia was noted with significant adhesions and old mesh (device 3 and 4).A synthetic mesh was placed over the indirect defect and secured with tacks.¿.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24337140
Report Number1213643-2026-00141
Device Sequence Number18589589
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332(10)43FQD336
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010101
Device Lot Number43FQD336
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale